MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Catalog Number 25188
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Exsanguination (1841); Ventricular Fibrillation (2130)
Date of Event 08/25/2023
Type of Reportable Event Death
Event or Problem Description
An angiodynamics senior territory manager reported a patient death, following an angiovac procedure.The patient had been experiencing significant and ongoing cardiovascular issues when they received a chest ct on (b)(6) 2023 that demonstrated multiple nodular densities, some with cavitary appearance.A transthoracic echo was then repeated, revealing new, large, mobile echodensity on the pacemaker wire.This was located within the right ventricle, measuring 1.5 x.2 cm.Consequently, the patient was transferred to (b)(6) for pacemaker system extraction; however, shortly after arrival, rapid escalation of pressor support and intubation for worsening respiratory distress was required.Electrophysiology was consulted for pacemaker system extraction and the patient underwent an angiovac procedure where the patient was treated for lead extraction/ rvot clot.Ultimately, the patient expired after the procedure, as a result of ventricular fibrillation.The patient's co-morbidities are believed to be a contributing factor in their expiration.There is no allegation of product malfunction/ deficiency and the physician does not believe the patient's death was related to any angiodynamics device.
 
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The product was not returned for evaluation since there was no report of angiovac system malfunction during the procedure.The customer's reported complaint description cannot be confirmed due to the nature of this patient serious adverse event; there were no reports of angiovac device system malfunction during the procedure.As such, no sample was returned for evaluation.It was concluded that the angiovac device was unrelated to the patient's cardiac issue, which is an anticipated procedural complication.A dhr review was not conducted since there was no reported lot number or upn for the angiovac cannula used during the procedure.A ship history report (shr) for the customer shows no shipment of angiovac products to the customer in the past 6 months.A dhr review of the shr lots is not warranted.In addition, there was no report of angiovac device system malfunction during the procedure.Labeling review: the angiovac sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use is provided with this device and contains the following statements: warnings - selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.- as with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: - death - arrhythmias - pulmonary embolism - hemorrhage.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17700430
Report Number1317056-2023-00120
Device Sequence Number6631970
Product Code DWF
UDI-Device IdentifierH965251880
UDI-PublicH965251880
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number25188
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age64 YR
Patient SexFemale
Patient Weight127 KG